Jump to content
Search In
  • More options...
Find results that contain...
Find results in...

Elli

Members
  • Content Count

    6
  • Joined

  • Last visited

Community Reputation

0 Neutral

About Elli

  • Rank
    Newbie

Recent Profile Visitors

The recent visitors block is disabled and is not being shown to other users.

  1. I've had some thoughts - since this is a bit of speculation, I am thankful for corrections or new facts. I found it interesting that I seem to tolerate Mestinon in the morning better than in the evening. (Are there others who share that experience?) So right now I take max. 2mg of Mestinon in the evening without having side effects, and 6mg in the morning without side effects. I have neuropathies. These usually are much worse in the evening. There are indications that the vagus nerve is somehow affected, too. The vagus nerve is part of the parasympathicus, which is one regulator of the autonomous nervous system. Mestinon is cholinergic and therefore - as I understood - "stimulates" the parasympathicus (a researcher who specializes in the vagus nerve mentioned Mestinon as a "vagus stimulator", so it seems to have some effect on the vagus). I observe in me that whenever the vagus gets "tickled" (there are certain "triggers"), symptoms like the side effects I got from Mestinon appear or get worse. So almost anything that's supposed to stimulate the vagus nerve makes me worse. Also, if I take anticholinergic drugs (e.g. Vomex; H2-blockers like Ranitidin help with stomach issues alone) the Mestinon side effects get better or disappear (but this seems trivial to me; I assume the entire effect of Mestinon is neutralized then). I wondered if there is any connection between neuropathies (which may cause dysautonomia) and tolerance of Mestinon?
  2. Best wishes for you! Thanks @bombsh3ll for the link. I wish the study was already finished. 😊 I meant antidiuretics for supposed polyuria - polyuria is not proven yet, there is an indication. My GP wouldn't prescribe antidiuretics for polyuria. POTS is an indication, and my GP would prescribe fludrocortisone, I think. I'm not sure with the desmopressin, though. (I didn't know that fludrocortisone is an antidiuretic and that desmopressin is used for POTS, although my GP explained that corticosteroids tend to increase body water.) Oh, this is a good point.
  3. So you have low cortisol? Why does that lead to low sodium? Well, again side effects... ☹ Interesting! Do you have a link maybe? Because this could be something my GP might consider. I will not get antidiuretics without indication, so I can't just try them. It's ok. I want to be sure I really pee too much water before trying something like that. But it takes longer. This is very interesting, too. Actually maybe a very good option to antidiuretics? I will suggest that to my GP. Maybe... 😊
  4. Again thank you @Pistol! My GP (who would have to make the infusions) thinks saline IV is useless because the water disappears again very fast. This may be correct, also because I seem to pee more than I drink. (This is being looked at in the sense that my GP says a one-time measurement is not enough - which I did - so now I will do a week. If the amount in is still smaller than the amount out, he wants me to go to a Nephrologist. But I will speak about that with the POTS doctor, too.) But whatever, he is not willing to do it...although my immunologist who also knows POTS recommended it. This is interesting. What do you do against polyuria? I think it's a huge problem re. POTS. Is it a consequence of dysautonomia? (I suspect so. That's why I think a Nephrologist will not be helpful.) Ah, I forgot: My GP thinks I should lower the Mestinon dosage until I don't get side effects anymore and from there increase very slowly over weeks. Maybe it'll work. If not, I will have to ask for alternatives, but as I said the before the POTS doctor sounded very much like "nothing I can do in your case but we can try Mestinon". (@Pistol, many meds on that list are contraindicated, and I remember the POTS doctor excluded others, too, but still I will ask.)
  5. Hey, thank you everybody for your helpful replies! Yes, increasing to 60mg caused the side effects, but then going back to 50mg didn't stop them (that's why I think it would have happened with 50mg, too, just maybe a bit later). Yesterday I tried 5mg-5mg-5mg, which was ok (no stomach issues, only a bit of gut issues). I am careful though and I see the potential risks. Thank you @p8d for extra cautioning me. (And yes, I'd be interested in your Mestinon experience.) My understanding is that hyperadrenergic POTS is difficult to treat. My doctor gave me the impression Mestinon is the only shot. I have other diseases, too, and it seems they exclude other meds. (I will ask about alternatives nonetheless...) @bombsh3ll, yes, I treat the burning eyes with drops which works. The diarrhea wasn't funny though, so I decreased the dosage to the already mentioned 5-5-5. I already have low body water, so losing more via diarrhea might be problematic (besides not getting the nutrients you need). This dosage gives barely side effects and helps a bit with the POTS. But I still consider lowering the dosage/stopping. But: Both. That's why I don't want to give up. I felt nearly normal. It felt like I could do things I couldn't do before because being upright causes so much trouble. I have to take IGG, and afterwards POTS gets much worse, which was much better with Mestinon. If I eat "too much" (especially carbs), the POTS gets worse, and Mestinon helped with that, too. I imagine if I had been able to increase Mestinon, that might have disappeared altogether. It's not like I was like healthy again, but it was like "Oh I have POTS? Really? I nearly forgot about that." There are some more "subtle" POTS symptoms of course... Re. numbers: Without Mestinon my HR was 145 after 1min of standing; I had to stop a poor-man's-TTT (Schellongtest) after 7min latest because I felt like fainting. With Mestinon, HR rised to 120 after 5min, which still isn't grand, but!, and although I wasn't symptom-free, I could finish the test. There's only one downside (besides the side effects): During sleep my HR is already low with ~45 bpm, 50mg Mestinon lowered that slightly more to maybe 38-40bpm.
  6. Hello everybody! I have hyperadrenergic and neuropathic POTS. I was prescribed Mestinon. At first, it went well, no side effects, and it helped with the POTS a lot. Then the side effects started at 50mg (in 5 doses over the day): severe (!) diarrhea, severe stomach issues/gastritis symptoms, burning eyes. I can't live with these side effects. So I stopped and started with a lower dose again (10-5-5), but I get these side effects again. Ok, so I thought to stop again, and to try tiny doses of 0,2mg or so, and then increasing very slowly. Since it helped with the POTS, I feel sad about letting it go... My doctor said if reducing the dosage doesn't help, I need to stop. But people with Myasthenia don't just "give up" if they can't tolerate Mestinon, or do they? What do they do in such cases? I can't find anything... Is here anyone with the same experiences? What can be done? Or do I just have to stop taking it? Are there alternatives? (Will ask the doctor, too...) Many thanks for any reply!
×
×
  • Create New...